· Makale Gönderme · Makale Değerlendirme
2014, Cilt 5, Sayı 2, Sayfa(lar) 171-173
[ Özet ] [ PDF ] [ Benzer Makaleler ] [ Yazara E-Posta ] [ Editöre E-Posta ]
Norethisteron Induced Cholestasis: A Case Report
Elif Yorulmaz2, Serhat Özçelik1, Ahmet Engin Atay2, Muhammed Kızılgül1, Önder Peker3, İlyas Tuncer1
1Bağcılar Eğitim ve Araştırma Hastanesi, Gastroenterology, Istanbul, Türkiye
2Göztepe Eğitim ve Araştırma Hastanesi, Gastroenteroloji, İstanbul, Türkiye
3V.K.V Amerikan Hastanesi, Patoloji, İstanbul, Türkiye
Keywords: cholestasis, norethisterone, prednisolone
Abstract
Norethisteron is a progesterone-only oral contraceptive (OCS) that is widely used in some gynecological disorders. The side effects of the drug are nausea, vomiting, thromboembolia and hypertension, however rarely do these lead to cholestasis. We present a 42-year-old female patient admitted with fatigue, jaundice, dark urine, itching subsequent to use of norethisteron for amenorrhea. Due to sustained elevation of bilirubin and cholestasis enzymes, the patient underwent a liver biopsy. Histopathologic examination revealed canalicular cholestasis which is usually observed subsequent to administration of steroidal drugs. The patient responded well to steroid administration, and clinical and biochemical recovery were achieved on the 6th month of therapy.
  • Top
  • Abstract
  •